MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942808500
Medical Device Problem Codes Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon deflation issues occurred.The target lesion was located in a non- tortuous and moderately calcified left main coronary artery.A 5.00 x 8mm megatron drug-eluting stent was selected to use but during nstemi, there was an extreme difficulty removing the stent and noted that there was an uncomfortable amount of time to deflate the balloon.During balloon deflation, the patient was stable and did not feel any symptoms.When the balloon was about to be removed, it got stuck in the 6f cls 3.5 guide catheter.Eventually, the whole guide system and stent delivery had to be removed as a unit.The stent was deployed at 18 atmospheres (atm) and the balloon was re-inflated to 20 atmospheres (atm).The procedure was completed with this device and no patient complications nor injuries reported.
 
Event or Problem Description
It was reported that balloon deflation issues occurred.The target lesion was located in a non- tortuous and moderately calcified left main coronary artery.A 5.00 x 8mm megatron drug-eluting stent was selected to use but during nstemi, there was extreme difficulty removing the stent and it was noted that there was an uncomfortable amount of time needed to deflate the balloon.During balloon deflation, the patient was stable and did not feel any symptoms.When the balloon was about to be removed, it got stuck in the 6f cls 3.5 guide catheter.Eventually, the whole guide system and stent delivery had to be removed as a unit.The stent was deployed at 18 atmospheres (atm) and the balloon was re-inflated to 20 atmospheres (atm).The procedure was completed with this device and no patient complications nor injuries reported.It was further reported that there was no difficulty advancing the device over the wire through the 6f runway guide catheter.The stent was deployed with no issue using two inflations with an encore inflation device, the first at 18 atm and the second at 20 atm for 10 seconds.The stent was fully deployed with no issues and remained in the lesion.
 
Additional Manufacturer Narrative
The synergy megatron mr us 5.00 x 8mm stent delivery system (sds) was returned for analysis inserted through the reported 6f runway guide catheter on a 0.014inch size guidewire.No stent was returned as the stent was implanted in the patient.An examination of the balloon noted that the balloon was bunched towards its distal end and the balloon was forming a fold over the tip.There was contrast media visible inside the balloon.A visual, microscopic and tactile examination of the hypotube shaft found no damage.
 
Event or Problem Description
It was reported that balloon deflation issues occurred.The target lesion was located in a non- tortuous and moderately calcified left main coronary artery.A 5.00 x 8mm megatron drug-eluting stent was selected to use but during nstemi, there was extreme difficulty removing the stent and it was noted that there was an uncomfortable amount of time required to deflate the balloon.During balloon deflation, the patient was stable and did not feel any symptoms.When the balloon was about to be removed, it got stuck in the 6f cls 3.5 guide catheter.Eventually, the whole guide system and stent delivery had to be removed as a unit.The stent was deployed at 18 atmospheres (atm) and the balloon was re-inflated to 20 atmospheres (atm).The procedure was completed with this device and no patient complications nor injuries reported.It was further reported that there was no difficulty advancing the device over the wire through the 6f runway guide catheter.The stent was deployed with no issue using two inflations with an encore inflation device, the first at 18 atm and the second at 20 atm for 10 seconds.The stent was fully deployed with no issues and remained in the lesion.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15852138
Report Number2124215-2022-46330
Device Sequence Number12066229
Product Code NIQ
UDI-Device Identifier08714729985563
UDI-Public08714729985563
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2023
Device Model NumberH7493942808500
Device Lot Number0028887982
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer11/28/2022
12/21/2022
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date12/05/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6F CLS3.5; GUIDE CATHETER: 6F RUNWAY CLS3.5; GUIDE CATHETER: 6F RUNWAY CLS3.5
Patient SexUnknown